MAUDE Adverse Event Report: OVESCO ENDOCOPY AG OTSC; OTSC SYSTEM SET

OVESCO ENDOCOPY AG OTSC; OTSC SYSTEM SET
Model Number 100.10
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Misassembly by Users (3133)
Health Effect - Clinical Codes Peritonitis (2252); Bowel Perforation (2668)
Date of Event 04/08/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
According to the information available, the otsc was not mounted on the endoscope all the way to the stoppers inside the cap.This results in a deeper cap space, which can promote the entrapment of external tissue structures.The unintentional injury of neighbouring tissue structures is a rare, yet known risk and assessed in the risk management file.Furthermore, the evaluation of the production related quality records revealed no abnormalities that indicate a product defect or a production related error.The assessment of the prrc revealed, that the root cause of the error is a procedural complication.
 
Event or Problem Description
It was reported that after colorectal polyp removal, the removal site was closed with an otsc clip in a extra tight manner as a precaution against possible bleeding due to dual anticoagulation of the patient.Due to incomplete advancement of the endoscope tip into the otsc cap upon device installation, a larger space inside the cap resulted.When aspirating the rectal target tissue into the cap adjacent jejunal tissue was inadvertently entrapped and clipped.This led to secondary perforation of the bowel loop a few days after and resulted in peritonitis.The patient had to be treated surgically.Due to the patient's advanced underlying malignant disease, he did not recover under postoperative care and died a few days later.
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
OTSC
Common Device Name
OTSC SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOCOPY AG
friedrich-miescher-strasse 9
tübingen, baden württemberg 72076
GM   72076
MDR Report Key19307312
Report Number3006696607-2024-00005
Device Sequence Number15100536
Product Code PKL
UDI-Device Identifier04260206310082
UDI-Public4260206310082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number100.10
Device Catalogue Number100.10
Device Lot Number849630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2024
Supplement Date Received by Manufacturer04/28/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexMale
Patient Weight85 KG